| Catalog Number |
03.037.032 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported intraoperatively on (b)(6) 2024, the threads were no longer engaging in nail head which complicates nail extractions and cannot be used.It was stated the nail was not the issue.Procedure and patient outcome were unknown.This report is for one nail extractor for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that '03.037.032, nail extractor has threads stripped and worn out.The observed condition of the device was consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.The provided evidence was not sufficient to confirm the allegation of not engaging with in nail head.Functionality issues can not be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the nail extractor would contribute to the complained device issue.Based on the investigation findings, nail extractor threads have stripped because of end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part# 03.037.032.Lot # 9286669.Manufacturing site: werk hägendorf.Supplier: na.Release to warehouse date: 04 dec 2014.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.